Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 2, NWS Boise, ID

January 15, 2006Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Jan 15, 2006, 10:45 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 15, 2006, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 10:45 AM MST (17:45 UTC)
In effect from
Jan 15, 2006, 11:00 AM MST
Expired
Jan 15, 2006, 5:00 PM MST
In force
6 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 151745
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1045 AM MST SUN JAN 15 2006

...GUSTY WEST WINDS TODAY DECREASING THIS EVENING...

.A STRONG WINTER COLD FRONT MOVED THROUGH SOUTHERN IDAHO SATURDAY
NIGHT INTO WESTERN WYOMING THIS MORNING. STRONG AND GUSTY WEST
WINDS BEHIND THIS COLD FRONT SPREAD ACROSS SOUTHWEST IDAHO INTO
SOUTH CENTRAL IDAHO THIS MORNING AND WILL CONTINUE FOR THE REST OF
TODAY. THESE STRONG WINDS WILL SLOWLY DECREASE THIS EVENING AS THE
STORM SYSTEM MOVES FURTHER EAST.

IDZ016-160000-
/O.NEW.KBOI.WI.Y.0002.060115T1800Z-060116T0000Z/
WESTERN MAGIC VALLEY-
1045 AM MST SUN JAN 15 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG WEST WINDS 25 TO 40 MPH WITH GUSTS AROUND 45 MPH WILL BE
COMMON AROUND THE MAGIC VALLEY TODAY. THESE STRONG WINDS WILL
SLOWLY DECREASE THIS EVENING TO THE 15 TO 25 MPH RANGE BY
MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KBOI 152349
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
449 PM MST SUN JAN 15 2006

...WINDS DECREASING OVER THE AREA...

.WINDS ARE SLOWLY DECREASING OVER THE MAGIC VALLEY LATE THIS AFTERNOON.
WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WINDS WILL REMAIN IN
THE 20 TO 30 MPH RANGE UNTIL 7 PM AND THEN WILL DROP TO 15 TO 25
MPH BY MIDNIGHT.

IDZ016-160100-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-060116T0000Z/
WESTERN MAGIC VALLEY-
449 PM MST SUN JAN 15 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:14 AM MST, 7 hours 31 minutes earlier.

Area forecast discussion, Jan 15, 3:14 AM MST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
314 AM MST SUN JAN 15 2006

.SHORT TERM...SNOW ADVISORY WAS CANCELED IN BAKER COUNTY AT 01Z AND
WILL EXPIRE ON SCHEDULE AT 12Z IN IDAHO WEST CENTRAL MOUNTAINS AND
BOISE MOUNTAINS.  COLD FRONT HAS MOVED EAST OF CWA TAKING MOST -SHSN
WITH IT.  SAPIX SHOWED A PACIFIC VORT CENTER WITH SCATTERED -SHSN
COMING INTO OREGON WHICH WILL RE-DEVELOP A CHANCE OF SNOW SHOWERS IN
OUR ZONES LATER TODAY.  SURFACE PRESSURE GRADIENT WILL INCREASE WEST
WINDS TO NEAR ADVISORY SPEEDS IN THE SNAKE RIVER BASIN LATER TODAY.
DECREASING CLOUDS AND WINDS TONIGHT WILL ALLOW TEMPERATURES TO DROP
TO NORMAL FOR MID JANUARY ON MONDAY MORNING.  NEXT PACIFIC STORM...
NOW CROSSING 140W...WILL AFFECT OUR WRN ZONES LATER MONDAY WITH
CLOUDS AND A CHANCE OF SNOW AS STORM/S WARM FRONT COMES INLAND.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY...WV/IR STILL SHOW WELL
DEFINED SYSTEM FOR MON NIGHT INTO WEDNESDAY WITH STRENGTHENING LOW.
SYSTEM IS AMPLIFIED ENOUGH THAT IT SHOULD BREAK DOWN RIDGE ENOUGH TO
ALLOW POPS TO SINK FURTHER SOUTH THAN PREVIOUSLY THOUGHT...SPREADING
ACROSS ENTIRE CWA. UPDATED MODEL RUNS SUPPORT THIS. WARM FROPA
MONDAY NIGHT INTO CENTRAL OREGON AND PROCEEDING EASTWARD INTO TUES
MORN/AFTERNOON. COLD FROPA FOLLOWS TUES NIGHT INTO WEDNESDAY WITH
BEST OMEGA/VORT FOR WED. MODELS KEEP NORTHWEST FLOW OVER THE REGION
THROUGH THE END OF THE WEEK. AS TIMING OF SYSTEMS IS INEXACT THIS
FAR OUT...HAVE STAYED COURSE WITH THE FORECAST...KEEPING POPS NEAR
CLIMO. TEMPERATURES REMAIN AROUND AVERAGE THROUGH THE EXTENDED
PERIOD.

&&

.AVIATION...AREAS OF IFR CONDITIONS IN THE WESTERN MAGIC VALLEY...
CAMAS PRAIRIE AND EASTERN BOISE MOUNTAINS THIS MORNING WITH EXITING
PRECIPITATION...WHICH HAS CHANGED TO SNOW DOWN TO VALLEY FLOORS.
BLOWING SNOW IN GUSTY NORTHWEST WINDS UP TO 30KTS WILL FURTHER
REDUCE VISIBILITIES. MOST OTHER AREAS ARE VFR THIS MORNING. FOCUS OF
AFTERNOON SHOWER ACTIVITY INCLUDING LOCAL MVFR CEILINGS AND ISOLATED
IFR VISIBILITIES IN SNOW SHOWERS WILL BE OVER HIGHER ELEVATIONS THIS
AFTERNOON. COULD SEE ISOLATED MVFR CIGS IN THE VALLEYS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....MH
AVIATION.....DG
Hazardous weather outlook, Jan 15, 5:28 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
528 AM MST SUN JAN 15 2006

IDZ011>016-028>030-ORZ061>064-161230-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
428 AM PST SUN JAN 15 2006 /528 AM MST SUN JAN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 3:05 PM MSTWinter Storm WatchBOIAdams, Boise, Camas, Elmore, Gem, Valley and 1 more24 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.